MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC
Catalog Number 305886
Medical Device Problem Codes Leak/Splash (1354); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd needle eclipse smartslip does not fit well and leaks.The following information was provided by the initial reporter: patient had delivery and when oxytocin given im half of the medication squirted out at the junction of the syringe and needle attachment.The connection seemed to be pretty tight and still half the medication was not given.Minimal harm.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
09-april-2025: unfortunately, i don't have the exact dates and times that the other incidents happened as other rns just said they had experienced this issue but did not report at the time.Now that we have identified the issue we have sent messaging out to staff to inform us and create an rls if this happens again.Hopefully any future issues will be reported promptly.10-april-2025: any other reports that we have specifics for would have already been reported separately.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305886 and batch number 2011014.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As samples were unavailable for return, twenty (20) retained samples of reported lot number were obtained from the manufacturing facility.The needles were assembled with a bd discardit 2ml syringe; however, no signs of defective connection or leakage were observed.Based on the investigation results, we were unable to reproduce the reported issue and an exact cause could not be determined.Engagement force is measured during manufacture as part of the in-process inspections and final testing prior to release.Smartslip technology has been introduced to ensure that a secure connection is made with luer slip syringes.We recommend following the instructions for use, which are unique in directing the user to push firmly when attaching the needle to the syringe and to be sure that the clip is activated.Bd needles are manufactured and released according to applicable procedures and specifications and complies with iso (international organization for standardization) standard.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.

Brand Name
BD NEEDLE ECLIPSE SMARTSLIP
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21876781
Report Number3002682307-2025-00049
Device Sequence Number7899780
Product Code FMI
UDI-Device Identifier50382903058865
UDI-Public(01)50382903058865(11)201123(17)251031(10)2011014
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number305886
Device Lot Number2011014
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown